Texas, 2005

Damaging Wind in Texas, August 7, 2005

August 7, 2005 · NWS LCH · 1 event in 1 county or zone

Trees were blown down.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LCH wrote it up.

Trees were blown down.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Aug 7, 4:55 PM CST, 20 minutes earlier.

Area forecast discussion, Aug 7, 4:55 PM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
555 PM CDT SUN AUG 7 2005

.UPDATE...WILL UPDATE ZONES FOR MORE WIDESPREAD RAINFALL FOR THE
NEXT FEW HOURS AND INCLUDE LOCALLY HEAVY RAINFALL WORDING. NOT
LOOKING FOR TOO MUCH SEVERE WX...BUT STORMS ARE PRODUCING UP TO
ONE TO TWO INCHES OF RAIN PER HOUR.

&&

.PREV DISCUSSION... (ISSUED 225 PM CDT SUN AUG 7 2005)

DISCUSSION...
CONVECTIVE TEMP WAS REACHED LAST HOUR AND SHOWERS AND THUNDERSTORMS
HAVE RAPIDLY DEVELOPED ACROSS CENTRAL LA AND LAKES AREA OF EAST
TEXAS. THIS ACTIVITY SHOULD REMAIN UNTIL SUNSET HOURS...AND
DISSIPATE.

THUNDERSTORMS WILL BE IN THE FORECAST THROUGH THURSDAY BEFORE THINGS
DRY OUT AGAIN. TEMPS WILL BE NEAR NORMAL AFTER THE LAST COUPLE OF
NIGHTS OF SLIGHTLY COOLER WEATHER.

DO NOT EXPECT ANY WIDESPREAD SEVERE WEATHER...BUT IF YOU FIND
YOURSELF UNDER ONE OF THESE THUNDERSTORMS...YOU CAN EXPECT LOTS OF
LIGHTNING AND LOCALLY HEAVY RAINFALL.

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.

&&

WILEY
Hazardous weather outlook, Aug 7, 2:54 AM CST, 14 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
354 AM CDT SUN AUG 7 2005

GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-
216-081100-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT
20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO CAMERON, LA EXTENDING FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
354 AM CDT SUN AUG 7 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...WEST CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...GM AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SHOWERS AND THUNDERSTORMS WILL RETURN FOR THE START OF THE WORK
WEEK. YOU CAN EXPECT BRIEF HEAVY RAINFALL, WHICH MAY CAUSE
LOCALIZED FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The radar

The Houston radar (KHGX), 95 km away, was scanning. The volume nearest the first event began at 23:16 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jefferson

When
August 7, 5:15 PM CST
Where
Jefferson County, China
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
BROADCAST MEDIA
Coordinates
30.033, -94.333

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2005Every state in 2005This day in weather historyWarnings in Texas, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5469777.